Alert archive / Maine / High Wind Warnings in 2009
High Wind Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Feb 27, 2009, 4:32 AM EST for Hancock County, Washington County, Maine. It took effect at Feb 27, 2009, 4:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 4:32 AM EST (09:32 UTC)
- In effect from
- Feb 27, 2009, 4:00 PM EST
- Expired
- Feb 28, 2009, 3:57 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 270932 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 432 AM EST FRI FEB 27 2009 ...STRONG WINDS THIS AFTERNOON AND TONIGHT... .A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED IN ADVANCE OF THE FRONT. MEZ029-030-271745- /O.UPG.KCAR.HW.A.0001.090227T2100Z-090228T0900Z/ /O.NEW.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 432 AM EST FRI FEB 27 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND 55 MPH. WINDS OF THIS MAGNITUDE, COUPLED WITH WET GROUND, WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ015>017-271745- /O.UPG.KCAR.HW.A.0001.090227T2100Z-090228T0900Z/ /O.NEW.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 432 AM EST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 30 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND 45 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ STUREY
5 follow-up statements
000 WWUS71 KCAR 271010 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 510 AM EST FRI FEB 27 2009 ...FOG THIS MORNING...STRONG WINDS THIS AFTERNOON AND TONIGHT... .A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED IN ADVANCE OF THE FRONT. MEZ029-030-271815- /O.NEW.KCAR.FG.Y.0002.090227T1010Z-090227T1500Z/ /O.CON.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 510 AM EST FRI FEB 27 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. WIDESPREAD DENSE FOG THIS MORNING WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION MOTORISTS SHOULD BE ALERT FOR POTENTIALLY SLICK ROADWAYS...DUE TO THE FOG FREEZING ON COLD SURFACES. USE EXTRA TIME TO REACH YOUR DESTINATIONS. MEANWHILE...SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND 55 MPH. WINDS OF THIS MAGNITUDE... COUPLED WITH WET GROUND... WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN... OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. | $$ MEZ015>017-271815- /O.NEW.KCAR.FG.Y.0002.090227T1010Z-090227T1500Z/ /O.CON.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 510 AM EST FRI FEB 27 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. WIDESPREAD DENSE FOG THIS MORNING WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION MOTORISTS SHOULD BE ALERT FOR POTENTIALLY SLICK ROADWAYS...DUE TO THE FOG FREEZING ON COLD SURFACES. USE EXTRA TIME TO REACH YOUR DESTINATIONS. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 30 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND 45 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ005-006-010-011-031-032-271500- /O.NEW.KCAR.FG.Y.0002.090227T1010Z-090227T1500Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 510 AM EST FRI FEB 27 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. WIDESPREAD DENSE FOG THIS MORNING WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION MOTORISTS SHOULD BE ALERT FOR POTENTIALLY SLICK ROADWAYS...DUE TO THE FOG FREEZING ON COLD SURFACES. USE EXTRA TIME TO REACH YOUR DESTINATIONS. $$ STUREY
000 WWUS71 KCAR 271426 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 926 AM EST FRI FEB 27 2009 ...STRONG WINDS THIS AFTERNOON AND TONIGHT... .A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED IN ADVANCE OF THE FRONT. MEZ029-030-272230- /O.CAN.KCAR.FG.Y.0002.000000T0000Z-090227T1500Z/ /O.CON.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 926 AM EST FRI FEB 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE DENSE FOG ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. MEANWHILE...SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON AND TONIGHT...WITH GUSTS AROUND 55 MPH. WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ015>017-272230- /O.CAN.KCAR.FG.Y.0002.000000T0000Z-090227T1500Z/ /O.CON.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 926 AM EST FRI FEB 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 30 MPH THIS AFTERNOON AND TONIGHT...WITH GUSTS AROUND 45 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ005-006-010-011-031-032-271530- /O.CAN.KCAR.FG.Y.0002.000000T0000Z-090227T1500Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 926 AM EST FRI FEB 27 2009 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE DENSE FOG ADVISORY. THE WIDESPREAD DENSE FOG THIS MORNING THAT LOWERED VISIBILITIES TO ONE QUARTER MILE OR LESS HAS LIFTED IN MOST AREAS. POCKETS OF DENSE FOG WILL REMAIN FOR THE REST OF THE MORNING. $$ RLN
000 WWUS71 KCAR 272006 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 PM EST FRI FEB 27 2009 ...STRONG WINDS EXPECTED INTO TONIGHT... .A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED IN ADVANCE OF THE FRONT. MEZ029-030-280415- /O.CON.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 306 PM EST FRI FEB 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH THROUGH TONIGHT. GUSTS AROUND 55 MPH CAN BE EXPECTED ESPECIALLY ALONG THE OUTER ISLANDS. WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ015>017-280415- /O.CON.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 306 PM EST FRI FEB 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25 TO 30 MPH THIS AFTERNOON AND TONIGHT...WITH GUSTS AROUND 45 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORTON/HEWITT
000 WWUS71 KCAR 280330 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1030 PM EST FRI FEB 27 2009 ...STRONG WINDS EXPECTED INTO LATE TONIGHT... .A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT AND OFF THE DOWNEAST COAST EARLY SATURDAY. STRONG SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE IN ADVANCE OF THE FRONT. MEZ029-030-280900- /O.CON.KCAR.HW.W.0001.000000T0000Z-090228T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1030 PM EST FRI FEB 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 50 MPH CAN BE EXPECTED OVERNIGHT...ESPECIALLY ALONG THE OUTER ISLANDS AND OVER HIGHER TERRAIN. WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ015>017-280900- /O.CON.KCAR.WI.Y.0004.000000T0000Z-090228T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 1030 PM EST FRI FEB 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED OVERNIGHT...ESPECIALLY OVER HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW
000 WWUS71 KCAR 280857 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 357 AM EST SAT FEB 28 2009 MEZ029-030-281000- /O.CAN.KCAR.HW.W.0001.000000T0000Z-090228T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 357 AM EST SAT FEB 28 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHERLY WINDS HAVE SHIFTED EAST OF OUR REGION...AS A RESULT THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MEZ015>017-281000- /O.CAN.KCAR.WI.Y.0004.000000T0000Z-090228T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 357 AM EST SAT FEB 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHERLY WINDS HAVE SHIFTED EAST OF OUR REGION...AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. $$ STUREY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Feb 27, 4:20 AM EST, 12 minutes earlier.
Area forecast discussion, Feb 27, 4:20 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
420 AM EST FRI FEB 27 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND CROSS THE STATE
TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON SATURDAY.
LOW PRESSURE WILL MOVE SOUTH OF THE GULF OF MAINE ON SUNDAY WITH
HIGH PRESSURE RETURNING ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A BIT OF S/W RIDGING ACROSS NRN NEW ENGLAND HAS ALLOWED THE STRATUS
CLOUDS TO THIN OVER THE SOUTH PARTS OF OUR FORECAST AREA (FA) EARLY
THIS MORNING...AND SOME FOG TO DEVELOP. AS WINDS GRADUALLY INCREASE
TWD DAYBREAK WOULD THINK THE FOG WILL MIX INTO STRATUS CLOUDS. IN
THE NORTH WITH MIXING ALSO TO COMMENCE THIS MORNING...STRATUS CLDS
MAY THIN AND BECOME FRAGMENTED... PRIOR TO THE ARRIVAL OF DEEPER
MOISTURE BACK TO OUR WEST.
MODELS APPEAR RELATIVELY CONSISTENT IN SLOWING THE ARRIVAL OF THE
PRE-FRONTAL PRECIPITATION INTO THE AFTERNOON HOURS. STRONG WARM
AIR ADVECTION COUPLED WITH THE APPROACH OF DECENT DIFFERENTIAL PVA
PATTERN AND INCREASING DIFFLUENCE ALOFT (IN RIGHT ENTRANCE REGION
OF EXITING JET) ALL SUGGEST PCPN SPREADING FROM WEST TO EAST
ACROSS OUR REGION THIS AFTERNOON AND TONIGHT AHEAD OF THE
APPROACHING COLD FRONT. WE WILL RAMP-UP POPS TO 100 PCT VERY LATE
AFTERNOON AND THROUGH THE EVENING WESTERN FA...AND TONIGHT IN THE
EAST.
THERMAL STRUCTURE FROM BUFF KIT SOUNDINGS...AND MODEL DATA...ALL
INDICATE PRIMARILY RAIN AT THE ONSET...AND THROUGH MUCH OF THE
EVENT...WITH A QUICK TRANSITION TO SNOW AROUND/AFTER FROPA IN THE
NORTH. SOUNDING DATA REALLY NOT SHOWING COLDER AIR UNDERCUTTING
THE SYSTEM...BUT A MORE ORDERLY TRANSITION FROM RAIN TO SNOW...
AND LITTLE OR NO SLEET/FREEZING RAIN. SNOW AMOUNTS IN THE NORTH
SHOULD HOLD IN THE INCH OR TWO RANGE...CONSIDERING THE SPEEDY MOVEMENT
OF THE SYSTEM. ONE ITEM THE SOUNDING DATA DOES INDICATE IS A
MARKED DROP IN THERMAL PROFILE JUST AFTER FROPA...SUGGESTIVE OF A
POTENTIAL FLASH FREEZE...MAINLY NORTH AND CENTRAL...FOLLOWING THE
RAIN AND SNOW LATER TONIGHT.
IN THE TEMPERATURE DEPARTMENT WE WILL FOLLOW THE GUIDE WITH A NICE
PRE-FRONTAL WARM-UP FOLLOWED BY A SHOT OF COLD AIR TONIGHT.
MEANWHILE WE HAVE TRANSITIONED OUR HIGH WIND WATCH TO WARNINGS FOR
OUR COASTAL ZONES AND WIND ADVISORIES FOR THE AREA FROM BANGOR TO
CALAIS LATE THIS AFTERNOON AND TONIGHT. SOUNDING WIND DATA FROM
BUFF KIT SHOWING ENOUGH EVIDENCE OF MIXING OF WINDS BELOW ONE 1K
OVER THE COASTAL LOCATIONS WITH POTENTIAL GUSTS TO 55 MPH. WE HAVE
CAPPED WIND GUSTS AROUND 45 MPH ONE TIER OF ZONES NORTH...BUT WILL
HAVE MONITOR CAREFULLY.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
COLD FRONT WILL EXIT THE REGION EARLY SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST UNDER BRISK NORTHWEST WINDS. PLENTY OF SUN
FOR THE REGION BY SATURDAY AFTERNOON. HIGH PRESSURE WILL MOVE JUST
NORTH OF THE STATE SATURDAY NIGHT. LOW PRESSURE WILL THEN MOVE OFF
OF DELMARVA EARLY SUNDAY AND TRACK SOUTH OF NOVA SCOTIA SUNDAY
NIGHT. EXPECT CLOUDS TO INCREASE FROM SOUTH TO NORTH ACROSS THE
FORECAST AREA SATURDAY NIGHT AS THIS LOW APPROACHES. SKIES SHOULD
BE CLEAR LONG ENOUGH ACROSS THE NORTH TO ALLOW TEMPERATURES TO
DROP BELOW ZERO OVER THE USUAL COLDER SPOTS WITH SINGLE DIGITS TO
LOWER TEENS ELSEWHERE SATURDAY NIGHT. AS LOW PRESSURE APPROACHES
FROM THE SOUTH, SNOW WILL OVERSPREAD MAINLY DOWNEAST SECTIONS BY
SUNDAY AFTERNOON. STILL SOME DISCREPANCIES BETWEEN THE MODELS ON
HOW MUCH QPF WILL MOVE ACROSS THE FORECAST AREA SUNDAY AFTERNOON.
USED A BLEND OF THE MODELS WHICH INDICATES AROUND A QUARTER OF AN
INCH OF LIQUID WITH THE POSSIBILITY OF A COUPLE OF INCHES OF SNOW
FOR MOST OF DOWNEAST. AT THIS TIME, EXPECT LESSER AMOUNTS OF QPF
AND SNOW NORTH OF DOWNEAST MAINE BUT STILL ALOT OF UNCERTAINTY ON
THE EXACT TRACK OF THIS SYSTEM.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS LOW PRESSURE MOVES EAST OF THE REGION, HIGH PRESSURE WILL BUILD
ACROSS THE REGION ON MONDAY. NEXT LOW PRESSURE WILL MOVE OFF THE
CAROLINAS MONDAY AND TRACK TOWARDS NOVA SCOTIA. GEM FARTHEST WEST
WITH MOST OF OUR REGION RECEIVING SNOW TUESDAY, GFS FARTHEST EAST
WITH ECMWF A GOOD COMPROMISE. WITH SO MUCH UNCERTAINLY WILL FOLLOW
THE GMOS POPS AND KEEP CHANCE POPS FOR NOW UNTIL MODELS BECOME
MORE CONSISTENT WITH THIS FEATURE.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
CONSIDERABLE VARIABILITY... WITH TAF SITES RANGING FROM IFR SOUTH
TO VFR NORTH THIS MORNING. LOOK FOR CONDITIONS TO ULTIMATELY SETTLE
INTO THE IFR RANGE AS PRECIPITATION OVERSPREADS THE SITES THIS
AFTERNOON AND TONIGHT.
VFR CONDITIONS SATURDAY NIGHT WILL LOWER TO MVFR/IFR IN SNOW BY
SUNDAY AFTERNOON. CONDITIONS WILL IMPROVE TO VFR ON MONDAY BUT MAY LOWER
AGAIN TO MVFR/IFR IN SNOW TUESDAY.
&&
.MARINE...
NEAR TERM: GALES UP AS STRONG SOUTHERLY WINDS INCREASE TODAY AND
TONIGHT WITH GUSTS TO 45 KNOTS AND SEAS BUILDING ABOVE 10 FEET.
SHORT TERM: SCA CONDITIONS POSSIBLE SATURDAY NIGHT THROUGH THE
REMAINDER OF THE FORECAST AS A SERIES OF LOW PRESSURES MOVE JUST
SOUTHEAST OF THE GULF OF MAINE. USED A BLEND OF THE GFS AND NAM12
FOR WINDS AND A BLEND OF THE WNAWAVE AND SWAN FOR SEAS.
.HYDROLOGY
EXPECT A SHORT WARM-UP TODAY AHEAD OF THE APPROACHING COLD FRONT
WILL ALL LOCATIONS GOING ABOVE THE FREEZING MARK. PRECIPITATION
FROM THIS AFTERNOON INTO TONIGHT WILL AVERAGE AROUND ONE HALF INCH
OF LIQUID...AND POTENTIALLY 1-2 INCHES OF SNOW IN THE NORTH. THE
RAINFALL COMBINED WITH SNOWMELT COULD YIELD SOME MINOR FLOODING
ISSUES IN POOR DRAINAGE LOCATIONS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY
FOR MEZ015>017.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST
SATURDAY FOR MEZ029-030.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY
FOR ANZ050>052.
&&
NEAR TERM...STUREY
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...STUREY
MARINE...STUREY/FOSTERHazardous weather outlook, Feb 26, 3:44 PM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 344 PM EST THU FEB 26 2009 MEZ001>006-010-011-031-032-272045- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 344 PM EST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-029-030-272045- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 344 PM EST THU FEB 26 2009 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-272045- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 344 PM EST THU FEB 26 2009 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:32 AM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 23 hr |
| Feb 27, 5:10 AM EST | Dense Fog Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 4 hr |
Nearby
High Wind Warnings in Maine, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.